Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Upwind difference schemes for hyperbolic systems of conservation laws

Authors: Stanley Osher and Fred Solomon
Journal: Math. Comp. 38 (1982), 339-374
MSC: Primary 65M05
MathSciNet review: 645656
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We derive a new upwind finite difference approximation to systems of nonlinear hyperbolic conservation laws. The scheme has desirable properties for shock calculations. Under fairly general hypotheses we prove that limit solutions satisfy the entropy condition and that discrete steady shocks exist which are unique and sharp. Numerical examples involving the Euler and Lagrange equations of compressible gas dynamics in one and two space dimensions are given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M05

Retrieve articles in all journals with MSC: 65M05

Additional Information

Keywords: Finite difference approximation, upwind schemes, hyperbolic conservation laws
Article copyright: © Copyright 1982 American Mathematical Society